Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 2020, 8:07 PM EDT for Orange County, Seminole County, Florida. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2020, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 22, 2020, 8:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:07 PM EDT | TSTM WND DMG | 3 Sw Azalea Park, FL | ORANGE COUNTY FIRE RESCUE REPORTS TREE DOWN NEAR THE INTERSECTION OF LAKE MARGARET AND CONWAY ROAD. |
| Jun 22, 8:07 PM EDT | HAIL 0.75 | 3 S Azalea Park, FL | TRAINED SPOTTER REPORTED PENNY SIZED HAIL NEAR GOLDENROD ROAD. |
| Jun 22, 8:17 PM EDT | TSTM WND DMG | 3 Sse Azalea Park, FL | RELAYED REPORT FROM ORANGE COUNTY FR REPORTS TREE DOWN NEAR CURRY FORD ROAD AND CHICKASAW TRAIL. |
| Jun 22, 8:21 PM EDT | TSTM WND DMG | 2 Se Azalea Park, FL | RELAYED FROM ORANGE COUNTY FR OF TREE DOWN NEAR GREEN MEADOW LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
326 WUUS52 KMLB 230007 SVRMLB FLC095-117-230030- /O.NEW.KMLB.SV.W.0043.200623T0007Z-200623T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 807 PM EDT Mon Jun 22 2020 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... South central Seminole County in east central Florida... Central Orange County in east central Florida... * Until 830 PM EDT. * At 807 PM EDT, a severe thunderstorm was located over Union Park, or over Goldenrod, moving northeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Oviedo, Winter Park, University Of Central Florida and Azalea Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2845 8122 2846 8134 2866 8130 2863 8115 TIME...MOT...LOC 0007Z 204DEG 24KT 2858 8127 HAIL...0.88IN WIND...60MPH $$ KN
1 follow-up statement
735
WWUS52 KMLB 230030
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
830 PM EDT Mon Jun 22 2020
FLC095-117-230040-
/O.EXP.KMLB.SV.W.0043.000000T0000Z-200623T0030Z/
Seminole FL-Orange FL-
830 PM EDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 2845 8122 2846 8134 2866 8130 2863 8115
TIME...MOT...LOC 0030Z 204DEG 24KT 2872 8120
$$
KNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM EDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 213 PM EDT Mon Jun 22 2020 .DISCUSSION... ...Few Strong to Marginally Severe Storms Possible Late Today... ...Heat Index Values Approaching 100 to 105 Degrees Tuesday through Thursday... Current-Tonight...Warm and humid summer conditions today with heat indices approaching 100F across much of ECFL. The 15Z KXMR sounding came in with a PWAT of 1.50 inches and a 500 mb temp of -7.4C. Also of interest remains the DCAPE value of 1294 J/KG which reflects some drier air aloft and could provide for gusty, downburst winds in later day storms. The 915 MHZ Cape wind profilers continue to show a deep SW/WSW flow (~10kts) above the surface through 10.0 Kft. Some lower PWAT (<1.50") values remain forecast for much of ECFL into this afternoon, with highest values across Okeechobee County and the Treasure Coast. Some modest improvement in these values is expected late afternoon/early evening as sea breezes move inland along with subsequent mesoscale boundary collisions. We expect some isolated convection again by mid afternoon associated with the ECSB, and greatest coverage for showers and storms late afternoon/early evening surrounding additional boundary collisions and a bump up in deep layer moisture. Mesoscale models show the WCSB a little more active later today (southward) than on Sun. The mesoscale models are now showing a little more robust convection across the interior early this evening, too! We continue low end CHC PoPs (30pct) north of I-4 with 30-40pct southward thru sunset. Storm motion remains toward the west at around 10 mph, but some late day storms anchored on the sea breeze could exhibit erratic motion at times. Storm impacts include torrential downpours, occasional to frequent cloud to ground lightning, downburst winds of 45 to 55 mph locally, and perhaps isolated small to coin-size hail (marginally severe). Onshore surface wind flow from the sea breeze with slow penetration inland will become light/variable again this evening and overnight. Activity will diminish through mid-late this evening with warm and muggy conditions as eventual low temps fall into the U60s to M70s across ECFL. Previous Extended Forecast Discussion... Tuesday-Thursday...Mid level Atlantic ridge will build steadily northward from the FL Straits/southern Bahamas into central Florida through the period, while the surface ridge axis remains across the southern half of the CWA (Lake O/Treasure Coast region). This will keep a pattern of scattered showers/storms (40-50 percent) in place through the period with slightly higher numbers over the interior. Max temps around 90F near the coast and L-M90s west of I-95. Mins in the 70s. Max HI values between 100-105F the next several afternoons, which, as we approach July, will be getting closer to normal values. Friday-Monday...Mid level ridging is forecast to build farther north across the central-eastern CONUS, with the ECM showing this taking place more strongly/farther west than the GFS. The Atlantic surface ridge will shift a little farther north into north Florida through this weekend, before settling back south toward the northern CWA early next week. Scattered POPs should favor the central to western peninsula, especially this weekend. Went below NBM guidance by a solid 10 percent, which appears to have some high bias for this type of flow regime, and it has been running higher than MEX/ECX MOS since the onset of the wet season. All in all, POPs over the next 7- 8 days don't differ much from climo. Max temps remain 80s-90F along the coast and L-M90s inland, with mins in the 70s. && .AVIATION...East and west coast sea breezes have initiated as of 18Z, with an anticipated collision and convective development around 20-21Z mainly near interior terminals. Have added TEMPO groups for KLEE/KMCO/KISM/KSFB to reflect highest confidence, with vicinity at all other terminals. Westerly steering flow will drive activity to the east coast, so anticipate SHRA/TSRA to persist after 00Z from KTIX southward. Any storms that develop will produce IFR/MVFR reductions, with the potential for wind gusts of 35kts. Variable winds overnight become S/SE tomorrow prior to sea breeze development. && .MARINE...Current-Tonight...Favorable small craft boating conditions outside of storms. Seas around 2 ft near shore and 3 ft well offshore. Onshore winds with the daily sea breeze circulation will gradually veer to S/SSW again this evening and overnight. ISOLD aftn storms near the coast along the sea breeze formation may affect intracoastal and near shore waters interests. Again, later this evening a few storms may push back toward the coast with storm motion (westerly). Mariners on inland lakes will also need to keep an eye to the sky late this afternoon and early evening. Winds/seas locally higher invof storms. Previous Extended Marine Forecast Discussion... Tuesday-Friday...Benign boating conditions will remain in place, with offshore moving storms the main concern the next few days, mainly north of Cape Canaveral. Proximity of the low level ridge axis to ECFL will keep wind speeds <15kt with synoptic direction E- SE to its south and S-SW to its north. Winds becoming onshore near the coast in the ECSB circulation each afternoon. Seas 2-3ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 92 73 94 / 20 40 0 40 MCO 74 94 74 96 / 40 50 0 50 MLB 74 92 73 92 / 20 40 10 40 VRB 74 92 73 92 / 10 40 10 40 LEE 75 92 75 95 / 20 50 0 40 SFB 76 94 75 97 / 30 50 0 40 ORL 76 94 76 95 / 40 50 0 50 FPR 73 92 73 92 / 10 40 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR....Kelly AVIATION...Smith
Hazardous weather outlook, Jun 22, 9:38 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 938 AM EDT Mon Jun 22 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 938 AM EDT Mon Jun 22 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will develop along the east coast sea breeze from early to mid afternoon before the highest coverage transitions across the interior from late afternoon into early evening due to additional boundary collisions. Some of these evening storms may push back towards the coast, especially Cape southward. Today's storm motion will be to the east at around 10 mph with storm threats being torrential downpours, locally strong wind gusts of 45 to 55 mph, small to coin-size hail, and frequent lightning. An isolated severe storm with damaging wind gusts up to 60 mph cannot be ruled out mainly for areas south of Orlando, where a Marginal Risk of Severe Weather has been placed by the Storm Prediction Center. .MARINE THUNDERSTORM GUST IMPACT... Isolated to widely scattered lightning storms that develop along the east coast breeze from early to mid afternoon will have the potential to be pushed back eastward toward the Intracoastal and near shore Atlantic waters. Mariners will need to keep an eye for storms approaching from the west. Showers and storms will then transition inland from late afternoon to early evening, but storms could again approach and move offshore of the east coast this evening. Storms will generally move to the east around 10 knots, and stronger storms will be capable of wind gusts in excess of 34 knots. An isolated severe storm producing wind gusts in excess of 50 knots cannot be ruled out, but this threat is primarily expected to be across inland lakes from Orlando southward. Small to coin-size hail may also be possible late today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered lightning storms are expected each afternoon and early evening through the remainder of this week and the weekend. Frequent lightning strikes, torrential downpours, small hail, and gusty winds are the main threats with any stronger storms which will develop. A few severe storms are also possible in the afternoon hours from Tuesday through Thursday. Very warm and humid conditions will produce heat index values in the 100 to 105 degree range during the afternoons from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following all local, state, and CDC guidelines. Combs/Sedlock
In the hours before
Special weather statement, Jun 22, 4:41 PM EDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Melbourne FL 441 PM EDT Mon Jun 22 2020 FLZ059-064-222115- St. Lucie FL-Martin FL- 441 PM EDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. LUCIE AND NORTHWESTERN MARTIN COUNTIES UNTIL 515 PM EDT... At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near Indiantown, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Indiantown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2704 8039 2705 8060 2723 8058 2721 8035 TIME...MOT...LOC 2041Z 183DEG 12KT 2708 8049 KN
Special weather statement, Jun 22, 5:16 PM EDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Melbourne FL 516 PM EDT Mon Jun 22 2020 FLZ059-222145- St. Lucie FL- 516 PM EDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE COUNTY UNTIL 545 PM EDT... At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near Tradition, or 8 miles southwest of Port Saint Lucie, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... White City, Saint Lucie West, Tradition, Fort Pierce South and Carlton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2721 8037 2721 8056 2739 8063 2741 8034 TIME...MOT...LOC 2115Z 175DEG 9KT 2723 8048 KN
Special weather statement, Jun 22, 5:46 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
546 PM EDT Mon Jun 22 2020
FLZ059-222215-
St. Lucie FL-
546 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LUCIE COUNTY
UNTIL 615 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Lucie West, or near White City, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Pierce, White City, Lakewood Park, Treasure Coast Airport and
Fort Pierce South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2733 8035 2735 8053 2756 8059 2756 8056
2755 8036
TIME...MOT...LOC 2146Z 172DEG 19KT 2737 8043
KNSpecial weather statement, Jun 22, 7:38 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
738 PM EDT Mon Jun 22 2020
FLZ053-058-230030-
Okeechobee FL-Osceola FL-
738 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
OSCEOLA COUNTIES UNTIL 830 PM EDT...
At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Campbell to 8 miles south of Lake Kissimmee to
Sebring Regional Airport. Movement was east at 15 mph. Additional
strong storms are expected to develop as this line of storms
collides with the east coast sea breeze over the Kissimmee River.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and Lake Kissimmee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2835 8156 2834 8091 2744 8088 2744 8114
2749 8120 2755 8121 2760 8114 2771 8115
2783 8122 2786 8130 2795 8134 2804 8146
2805 8146 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
TIME...MOT...LOC 2338Z 253DEG 13KT 2828 8146 2779 8129 2746 8131
RodriguezSpecial weather statement, Jun 22, 7:53 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Melbourne FL 753 PM EDT Mon Jun 22 2020 FLZ045-046-230030- Orange FL-Seminole FL- 753 PM EDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 830 PM EDT... At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over Orlando Executive Airport, or over Conway, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Altamonte Springs, Oviedo, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2845 8128 2848 8144 2866 8136 2864 8117 TIME...MOT...LOC 2352Z 206DEG 17KT 2852 8134 KN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:27 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Jun 22, 8:30 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
| Jun 22, 8:56 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 49 min |
| Jun 22, 9:06 PM EDT | Tornado Warning | MLB | Orange | 11 min |
| Jun 22, 9:15 PM EDT | Areal Flood Advisory | MLB | Orange | 3 hr |
| Jun 22, 9:16 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole | 59 min |
| Jun 22, 9:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jun 22, 10:18 PM EDT | Special Weather Statement | MLB | Brevard | 12 min |
| Jun 22, 10:23 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jun 23, 3:42 PM EDT | Special Weather Statement | MLB | Flagler | 48 min |
| Jun 23, 4:23 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jun 23, 4:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 23, 4:38 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Jun 23, 6:20 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Jun 23, 6:29 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 23, 6:46 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| Jun 23, 7:00 PM EDT | Special Weather Statement | MLB | Osceola | 60 min |
| Jun 23, 7:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.